MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22161
Medical Device Problem Codes Dent in Material (2526); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As per source doc: stents kinked before advancing over the wire.As per complaint form: mr (b)(6) was planning to place 2 double pigtail stents for a patient with multiple cbd stones.When attempting to straighten the stents before placing over the wire it was noted that both kinked very easily and were unusable.The procedure was completed with further zso-7-4 stents.As per additional questions: 1.1.1 what is the reorder number of the wire guide used with this device? bsc jagwire 1.1.2 if not, with the device in question, how was the procedure finished? further zso-7-4 stents.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: 2 x zso-7-4 of lot number c1649728 was returned to cirl open in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 24th january 2020.In the case for the first stent ((b)(4)) a kink was noted at the 3rd and 5th porthole on the tapered end.In the second stent ((b)(4)) a kink was noted on the 3rd and 5th porthole on the tapered end and on the 5th porthole on the non-tapered end.For both stents a 0.035 wireguide does not pass the kinks.Image review: n/a.Documents review including ifu review: prior to distribution all zso-7-4 are subjected to visual and functional checks to ensure device integrity.A review of the manufacturing records for zso-7-4 of lot number c1649728 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1649728.The instructions for use, ifu0045-7 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also, the user is instructed by the instructions for use, ifu0045-7: ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent.¿ there is no evidence to suggest that the user did not follow the instructions for use.Root cause review: a definitive root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory and due to limited information.A possible cause of this complaint may be that the kink occurred while being straightened as it was being loaded onto the wire guide.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Device evaluation: 2 x zso-7-4 of lot number c1649728 was returned to cirl open in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 24th january 2020.In the case for the first stent ((b)(4)) a kink was noted at the 3rd and 5th porthole on the tapered end.In the second stent ((b)(4)) a kink was noted on the 3rd and 5th porthole on the tapered end and on the 5th porthole on the non-tapered end.For both stents a 0.035 wireguide does not pass the kinks.Image review: n/a.Documents review including ifu review: prior to distribution all zso-7-4 are subjected to visual and functional checks to ensure device integrity.A review of the manufacturing records for zso-7-4 of lot number c1649728 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1649728.The instructions for use, (b)(4) which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also, the user is instructed by the instructions for use, (b)(4): ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent.¿ there is no evidence to suggest that the user did not follow the instructions for use.Root cause review: a definitive root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory and due to limited information.A possible cause of this complaint may be that the kink occurred while being straightened as it was being loaded onto the wire guide.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9590244
Report Number3001845648-2020-00035
Device Sequence Number2335425
Product Code FGE
UDI-Device Identifier00827002221611
UDI-Public(01)00827002221611(17)220911(10)C1649728
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2022
Device Model NumberG22161
Device Catalogue NumberZSO-7-4
Device Lot NumberC1649728
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/21/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/10/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer12/19/2019
12/19/2019
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date02/12/2020
03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1